Alert archive / Georgia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 179, NWS Tallahassee, FL

June 29, 20215 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 29, 2021, 5:54 PM EDT for 5 counties in Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 5:54 PM EDT (21:54 UTC)
Expired
Jun 29, 2021, 7:00 PM EDT
In force
66 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ben Hill County, GA, Irwin County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WUUS52 KTAE 292154
SVRTAE
GAC017-155-277-287-321-292300-
/O.NEW.KTAE.SV.W.0179.210629T2154Z-210629T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
554 PM EDT Tue Jun 29 2021

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northwestern Irwin County in south central Georgia...
  Turner County in south central Georgia...
  Northwestern Tift County in south central Georgia...
  Northwestern Ben Hill County in south central Georgia...
  Worth County in south central Georgia...

* Until 700 PM EDT.

* At 554 PM EDT, severe thunderstorms were located along a line
  extending from 9 miles north of Fitzgerald to 8 miles northwest of
  Norman Park, moving north at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Sylvester, Ashburn, Poulan, Ty Ty, Worth, Terrell, Sycamore,
  Sumner, Warwick, Rebecca, Amboy, Sylvester Airport, Tempy,
  Waterloo, Inaha, Red Rock, Hobby, Turner Co Airport, Irwinville
  Airport and Shingler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.

&&

LAT...LON 3185 8319 3183 8319 3134 8375 3155 8400
      3156 8398 3157 8400 3162 8400 3163 8401
      3165 8399 3165 8402 3172 8403 3176 8399
      3180 8401 3180 8398 3185 8395 3184 8386
      3182 8385 3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 2154Z 164DEG 37KT 3184 8327 3138 8375 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
1 follow-up statement
635 
WWUS52 KTAE 292230
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
630 PM EDT Tue Jun 29 2021

GAC017-155-277-292240-
/O.CAN.KTAE.SV.W.0179.000000T0000Z-210629T2300Z/
Irwin GA-Tift GA-Ben Hill GA-
630 PM EDT Tue Jun 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IRWIN...
NORTHWESTERN TIFT AND NORTHWESTERN BEN HILL COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3185 8348 3144 8387 3155 8400 3155 8398
      3157 8400 3162 8400 3163 8401 3165 8399
      3165 8402 3172 8403 3176 8399 3180 8401
      3180 8398 3185 8395 3184 8386 3182 8385
      3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 2230Z 130DEG 22KT 3184 8356 3148 8393 

$$

GAC287-321-292300-
/O.CON.KTAE.SV.W.0179.000000T0000Z-210629T2300Z/
Turner GA-Worth GA-
630 PM EDT Tue Jun 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN TURNER AND NORTHWESTERN WORTH COUNTIES...

At 630 PM EDT, severe thunderstorms were located along a line
extending from 7 miles south of Pitts to 6 miles southwest of
Sylvester, moving northwest at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sylvester, Ashburn, Poulan, Worth, Terrell, Warwick, Gordy, Amboy,
Sylvester Airport, Sibley, Red Rock, Coverdale, Gammage, Hobby,
Turner Co Airport, Shingler, Isabella, Dakota, Doles and Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3185 8348 3144 8387 3155 8400 3155 8398
      3157 8400 3162 8400 3163 8401 3165 8399
      3165 8402 3172 8403 3176 8399 3180 8401
      3180 8398 3185 8395 3184 8386 3182 8385
      3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 2230Z 130DEG 22KT 3184 8356 3148 8393 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:12 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 2:12 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
212 PM EDT Tue Jun 29 2021

.NEAR TERM [Through Wednesday]...

The current broad upper level vorticity maxima across the Gulf of
Mexico is expected to remain somewhat quasi-stationary through the
remainder of Wednesday, with the chance for showers and
thunderstorms likely to continue through the near term. A strong
Bermuda surface high pressure system is contributing to a rather
deep low level moisture field across the region that will aid in the
development of these storms through the afternoon and evening hours.
Most thunderstorm activity will likely be diurnal in nature, and
should dissipate shortly after or just before sunset. Given the
conducive environment for pop up thunderstorms, PoPs tomorrow are
rather high (50% or higher) for much of the region.  Lows tonight
will generally be in the low 70s across the region, with highs
topping out at around the upper 80s to low 90s.

.SHORT TERM [Wednesday Night Through Thursday]...

The low to mid-level flow pattern continues to transition from
easterly on Wednesday to southerly on Thursday. This sets the
stage for widespread convection on Thursday that will gradually
propagate northward along sea-breeze/outflow boundaries. Given
the anomalously moist air mass in place, and in collaboration
with surrounding PoPs will range from 50 to 70 pct, which is
above climatology.

.LONG TERM [Thursday Night Through Tuesday]...

The main concerns for impactful weather will be over the 4th of
July Weekend into early next week, with the potential for heavy
rainfall, isolated severe weather, and an increasing rip current
threat for all of the gulf beaches.

On Friday, deep layer southwest flow is modeled to take hold, as
a low closing off in the Ohio Valley sends a "cold" front into the
Southeast US. While this is not expected to change our air mass
notably, as it stalls/dissipates near the region, it'll maintain
chances for showers and thunderstorms well above climo. PoPs are
generally forecast 60-80 pct each day through Monday, tapering
down some by Tuesday.

Given the approach of the front and anomalously moist air mass,
heavy rainfall is a concern beginning Saturday and continuing
through at least Monday. Instability remains questionable given
considerable cloud cover, but the winds aloft are unseasonably
robust, so a marginal severe weather threat is possible. Some
minor nuisance flooding is also possible (See Hydrology section).

With a persistent, at times brisk southwest flow along the coast,
surf heights will increase, enhancing the rip current threat
beginning Friday, with increasing confidence for a high risk
during the Fourth of July weekend. We will continue to fine tune
the forecast as we approach the major holiday weekend.

&&

.AVIATION...
[Through 18Z Wednesday]

VFR conditions should remain through the rest of the day, with
occasional MVFR/IFR conditions during afternoon thunderstorms that
may move over the terminal. During the late overnight hours, MVFR to
LIFR Cigs and Vsbys are expected to develop across the VLD and ABY
terminals. These conditions should quickly erode by the early
morning hours and become VFR through the remainder of the afternoon
on Wednesday.

&&

.MARINE...

Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 to 20 knots at times through the period. This
will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay
and 2 to 4 feet elsewhere. The roughest conditions, which will be
of concern to small craft are expected to occur Friday Night into
the Fourth of July weekend. Shower and thunderstorm chances through
the period, highest on Saturday and Sunday with the approach of a
cold front.

&&

.FIRE WEATHER...

Other than low dispersions tomorrow, there are currently no fire
weather concerns at this time, as a rather moist air mass is still
in place across the region.

&&

.HYDROLOGY...

Sea-breeze convection will continue to augment precipitation
until the approach of a "cold" front this weekend into early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2.5 inches outside of Southwest
Georgia, where amounts around 1 to 1.5 inches are forecast. With
the approach of the front, there continues to be upside potential
to the precip amounts, with isolated values around 4 to 5 inches
possible. At this time, the main concern is nuisance flooding,
given the broader time frame of accumulation. On the river front,
the Choctawhatchee at Bruce remains in action and is forecast to
drop below this stage on Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   90  72  84  72  84 /  60  40  60  20  60
Panama City   87  74  83  74  84 /  50  30  50  20  40
Dothan        89  71  85  72  85 /  50  30  60  20  60
Albany        92  73  87  73  88 /  30  30  60  20  70
Valdosta      92  71  85  72  85 /  30  30  70  20  60
Cross City    91  71  85  72  84 /  70  50  70  30  50
Apalachicola  85  75  81  75  82 /  50  40  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LF

In the hours before

Local storm report, Jun 29, 4:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     5 SE AUCILLA            30.43N 83.70W
06/29/2021                   MADISON            FL   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED A TREE WAS
            KNOCKED DOWN AND BLOCKING A PORTION OF SW
            OVERSTREET.

&&

KO
Special weather statement, Jun 29, 4:59 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Tue Jun 29 2021

FLZ016>018-GAZ127-129-145>147-156>159-292200-
Gadsden FL-Inland Jefferson FL-Leon FL-Brooks GA-Tift GA-Worth GA-
Decatur GA-Colquitt GA-Mitchell GA-Cook GA-Grady GA-Thomas GA-
459 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...
NORTHWESTERN JEFFERSON...NORTHEASTERN LEON...SOUTHEASTERN DECATUR...
WESTERN COOK...GRADY...EASTERN MITCHELL...THOMAS...NORTHWESTERN
BROOKS...COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES
UNTIL 600 PM EDT...

At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sparks to 6 miles southwest of Monticello.
Movement was northwest at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Moultrie, Thomasville, Pelham, Sylvester, Cairo, Adel,
Camilla, Havana, Tallahassee, Sparks, Boston, Omega, Norman Park,
Poulan, Doerun, Ochlocknee, Pavo, Coolidge and Whigham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3119 8340 3037 8394 3070 8452 3144 8403
      3144 8400 3146 8400 3146 8398 3148 8398
      3148 8400 3149 8400 3164 8390
TIME...MOT...LOC 2059Z 130DEG 32KT 3116 8349 3047 8395

42-DVD
Local storm report, Jun 29, 5:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 NNW PERRY-FOLEY AIRPO 30.09N 83.59W
06/29/2021                   TAYLOR             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED LARGE TREE LIMBS
            DOWN ALONG PUCKETT ROAD.

&&

KO
Local storm report, Jun 29, 5:11 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     AUCILLA                 30.48N 83.75W
06/29/2021                   JEFFERSON          FL   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR S. SALT RD AND
            RAILROAD.

&&

RH
Local storm report, Jun 29, 5:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     MARINE TSTM WIND 4 ENE ALLIGATOR POINT   29.92N 84.34W
06/29/2021  M39 MPH          FRANKLIN           FL   MESONET

            WUNDERGROUND SITE KFLALLIG2 MEASURED A GUST
            TO 39 MPH.

&&
Special weather statement, Jun 29, 5:39 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
539 PM EDT Tue Jun 29 2021

GAZ127>131-292245-
Tift GA-Worth GA-Irwin GA-Turner GA-Ben Hill GA-
539 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IRWIN...TURNER...TIFT...
BEN HILL AND WORTH COUNTIES UNTIL 645 PM EDT...

At 539 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Fitzgerald to near Omega.
Movement was northwest at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Fitzgerald, Sylvester, Tifton, Ashburn, Omega, Poulan, Ty Ty, Mystic,
Unionville, Phillipsburg, Worth, Terrell, Sycamore, Sumner, Warwick,
Rebecca, Scooterville, Amboy, Sylvester Airport and Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3181 8313 3182 8311 3181 8309 3179 8308
      3133 8360 3133 8368 3168 8402 3171 8403
      3176 8399 3180 8401 3180 8398 3185 8395
      3184 8386 3182 8385 3183 8384 3181 8383
      3180 8378 3180 8361 3185 8361 3185 8318
TIME...MOT...LOC 2139Z 146DEG 26KT 3180 8318 3140 8362

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:32 PM EDTSpecial Weather StatementTAELowndes43 min
Jun 29, 4:15 PM EDTSpecial Weather StatementTAEBrooks, Cook, Lowndes45 min
Jun 29, 4:59 PM EDTSpecial Weather StatementTAEColquitt, Cook, Grady, Thomas, Worth61 min
Jun 29, 5:37 PM EDTSevere Thunderstorm WarningTAEDecatur53 min
Jun 29, 5:39 PM EDTSpecial Weather StatementTAEBen Hill, Tift, Turner, Worth66 min
Jun 29, 5:44 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas, Worth61 min
Jun 29, 6:19 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Miller41 min
Jun 29, 6:51 PM EDTSpecial Weather StatementTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more54 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.